Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Characterization of the Clarke regularity of subanalytic sets


Authors: Abderrahim Jourani and Moustapha Séne
Journal: Proc. Amer. Math. Soc. 146 (2018), 1639-1649
MSC (2010): Primary 49J52, 46N10, 58C20; Secondary 34A60
DOI: https://doi.org/10.1090/proc/13847
Published electronically: November 7, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note, we will show that for a closed subanalytic subset $ A \subset \mathbb{R}^n$, the Clarke tangential regularity of $ A$ at $ x_0 \in A$ is equivalent to the coincidence of the Clarke tangent cone to $ A$ at $ x_0$ with the set

$\displaystyle \mathcal {L}(A, x_0):= \bigg \{\dot {c}_+(0) \in \mathbb{R}^n: \, c:[0,1]\longrightarrow A\;\;$$\displaystyle \mbox {\it is Lipschitz}, \, c(0)=x_0\bigg \},$

where $ \dot {c}_+(0)$ denotes the right-strict derivative of $ c$ at 0. The results obtained are used to show that the Clarke regularity of the epigraph of a function may be characterized by a new formula of the Clarke subdifferential of that function.


References [Enhancements On Off] (What's this?)

  • [1] Edward Bierstone and Pierre D. Milman, Semianalytic and subanalytic sets, Inst. Hautes Études Sci. Publ. Math. 67 (1988), 5-42. MR 972342
  • [2] Francesco Bigolin and Gabriele H. Greco, Geometric characterizations of $ C^1$ manifolds in Euclidean spaces by tangent cones, J. Math. Anal. Appl. 396 (2012), no. 1, 145-163. MR 2956951, https://doi.org/10.1016/j.jmaa.2012.06.010
  • [3] Francesco Bigolin and Sebastiano Nicolussi Golo, A historical account on characterizations of $ C^1$-manifolds in Euclidean spaces by tangent cones, J. Math. Anal. Appl. 412 (2014), no. 1, 63-76. MR 3145781, https://doi.org/10.1016/j.jmaa.2013.10.035
  • [4] Messaoud Bounkhel, Regularity concepts in nonsmooth analysis, Theory and applications, Springer Optimization and Its Applications, vol. 59, Springer, New York, 2012. MR 3025303
  • [5] Frank H. Clarke, Optimization and nonsmooth analysis, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York, 1983. MR 709590
  • [6] Abderrahim Jourani, Radiality and semismoothness, Control Cybernet. 36 (2007), no. 3, 669-680. MR 2376047
  • [7] Masaki Kashiwara and Pierre Schapira, Sheaves on manifolds, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 292, Springer-Verlag, Berlin, 1990. With a chapter in French by Christian Houzel. MR 1074006
  • [8] Krzysztof Kurdyka, On gradients of functions definable in o-minimal structures, Ann. Inst. Fourier (Grenoble) 48 (1998), no. 3, 769-783 (English, with English and French summaries). MR 1644089
  • [9] Adrian S. Lewis and C. H. Jeffrey Pang, Lipschitz behavior of the robust regularization, SIAM J. Control Optim. 48 (2009/10), no. 5, 3080-3104. MR 2599911, https://doi.org/10.1137/08073682X
  • [10] Gavin G. Watkins, Clarke's tangent vectors as tangents to Lipschitz continuous curves, J. Optim. Theory Appl. 45 (1985), no. 2, 325-334. MR 778151, https://doi.org/10.1007/BF00939984

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 49J52, 46N10, 58C20, 34A60

Retrieve articles in all journals with MSC (2010): 49J52, 46N10, 58C20, 34A60


Additional Information

Abderrahim Jourani
Affiliation: Université de Bourgogne Franche-Comté, Institut de Mathématiques de Bourgogne, UMR 5584, CNRS, 21078 Dijon CEDEX, France
Email: abderrahim.jourani@u-bourgogne.fr

Moustapha Séne
Affiliation: Département de Mathématiques, Université Gaston Berger, Saint-Louis du Sénégal, Senegal

DOI: https://doi.org/10.1090/proc/13847
Keywords: Tangent cone, Clarke regularity, subanalytic set.
Received by editor(s): December 25, 2016
Received by editor(s) in revised form: May 31, 2017
Published electronically: November 7, 2017
Communicated by: Mourad Ismail
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society